Alert archive / California / Wind Advisories in 2013

Wind Advisory 59, NWS Los Angeles, CA

July 17, 2013

NWS Los Angeles, CA issued this wind advisory at Jul 17, 2013, 8:27 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2013, 8:27 PM PDT (03:27 UTC)
Expired
Jul 18, 2013, 3:00 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS76 KLOX 180327
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
827 PM PDT WED JUL 17 2013

CAZ039-052-181000-
/O.NEW.KLOX.WI.Y.0059.130718T0327Z-130718T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
827 PM PDT WED JUL 17 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 3 AM PDT THURSDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS UP TO 45 MPH ARE DEVELOPING THIS EVENING. THE
  WINDS WILL SHIFT TO A NORTH TO NORTHEAST DIRECTION AFTER
  MIDNIGHT AND DIMINISH EARLY THURSDAY MORNING.

* IMPACTS...SUDDEN CROSS WINDS ARE POSSIBLE ALONG THE SOUTH COAST
  TONIGHT...ESPECIALLY ALONG HIGHWAY 101 BETWEEN GAVIOTA AND
  GOLETA AND HIGHWAY 154 THROUGH THE SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
1 follow-up statement
084 
WWUS76 KLOX 181002
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
302 AM PDT THU JUL 18 2013

...WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE...

.THE LATEST SURFACE OBSERVATIONS ACROSS SOUTHERN SANTA BARBARA
COUNTY INDICATED THE GUSTY NORTHERLY WINDS HAD DIMINISHED.
THEREFORE THE WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

CAZ039-052-181115-
/O.EXP.KLOX.WI.Y.0059.000000T0000Z-130718T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
302 AM PDT THU JUL 18 2013

...WIND ADVISORY HAS EXPIRED...

THE LATEST SURFACE OBSERVATIONS ACROSS SOUTHERN SANTA BARBARA
COUNTY INDICATED THE GUSTY NORTHERLY WINDS HAD DIMINISHED.
THEREFORE THE WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE.

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 17, 6:34 PM PDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 17, 6:34 PM PDT, 1 hour 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
634 PM PDT WED JUL 17 2013

UPDATED AVIATION SECTION

.SYNOPSIS...

HIGH PRESSURE WILL RULE THE WEATHER THIS WEEK WITH TEMPERATURES
SLIGHTLY ABOVE NORMAL AND MARINE CLOUDS RESTRICTED TO THE COAST. THE
HIGH WILL SHIFT NORTH THIS WEEKEND...AND LOW PRESSURE WILL APPROACH
FROM THE EAST...FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR
THE MOUNTAINS AND DESERTS OF SANTA BARBARA...VENTURA AND LOS ANGELES
COUNTIES FROM SUNDAY NIGHT TO TUESDAY.

&&

.SHORT TERM (TODAY-SAT)...TODAY SAW MOSTLY SMALL TEMPERATURE RISES
AND WE SHOULD SEE THE SAME TRENDS THURSDAY AND AGAIN FRIDAY AS HIGH
PRESSURE CONTINUES TO BUILD WEST OVER SOUTHERN CALIFORNIA. MONSOON
MOISTURE EXPECTED TO REMAIN WELL EAST AND SOUTH SO NO CONVECTION
EXPECTED AT LEAST THROUGH FRIDAY.

THE MONSOON FRONT DOES START TO SHIFT WEST OVER THE WEEKEND AND
WHILE THE FORECAST DOES INCLUDE A SMALL CHANCE OF AFTERNOON
MTN/DESERT CONVECTION SATURDAY IT REALLY LOOKS LIKE FOR OUR AREA IT
WILL BE DELAYED ONE MORE DAY. MODEL SOUNDINGS AREN'T VERY FAVORABLE
FOR CONVECTION AND MOISTURE REMAINS VERY HIGH BASED. SO CHANCES SAT
AREN'T ZERO BUT THEY ARE STILL PRETTY LOW. INCREASING HIGH CLOUDS
ACROSS THE AREA AND A SLIGHTLY COOLER AIR MASS IN GENERAL SHOULD
LEAD TO A DEGREE OR TWO OF COOLING ON AVERAGE SAT.

.LONG TERM (SUN-WED)...MID AND HIGH LEVEL MOISTURE REALLY STARTS
RAMPING UP SUNDAY INTO SUNDAY NIGHT WITH PWATS INCREASING TO OVER
1.5" ACROSS THE SRN HALF OF THE FORECAST AREA AND PEAKING CLOSE TO
1.8" OVER THE COASTAL WATERS EARLY MONDAY, WHICH IS ROUGHLY 200% OF
NORMAL. THE DEEP LAYER OF MOISTURE IN TANDEM WITH A COUPLE EASTERLY
WAVES SHOULD BE ENOUGH TO TRIGGER SOME SHOWERS AND ISOLATED STORMS
AS EARLY AS SUNDAY NIGHT AND CONTINUING INTO MONDAY. TYPICALLY THE
PRECIP THREAT FOR LOWER ELEVATIONS TAPERS OFF BY AFTERNOON AND
SHIFTS TO THE MTNS AND DESERTS WHERE HEATING AND INSTABILITY ARE
BETTER, THOUGH THIS WILL DEPEND ON THE POSITION AND TIMING OF THE
EASTERLY WAVES AND AMOUNT OF MID/HIGH CLOUD COVERAGE. AIR MASS
STARTS TO DRY OUT MONDAY NIGHT INTO TUESDAY BUT ENOUGH INSTABILITY
AND MOISTURE TO WARRANT AFTERNOON AND EVENING MTN/DESERT CONVECTION
THROUGH WEDNESDAY.

TEMPERATURES WILL BE SOMEWHAT PROBLEMATIC DUE TO THE EXPECTED THICK
CLOUD COVER AND POSSIBLE PRECIP, ESPECIALLY SUNDAY AND MONDAY. MOST
AREAS SHOULD SEE AT LEAST A FEW DEGREES OF COOLING ASSUMING THE AIR
MASS MOISTENS UP AS EXPECTED. HOWEVER, THE INCREASE IN HUMIDITIES
SHOULD MORE THAN MAKE UP FOR THE "COOLER" TEMPERATURES, AND
ADDITIONALLY OVERNIGHT LOWS WILL BE WARMER AS WELL.

&&

.AVIATION...18/0000Z.

NORTH OF POINT CONCEPTION...VFR CONDITIONS WILL DETERIORATE AT
COASTAL TERMINALS TO LIFR TO IFR THROUGH 12Z. VFR CONDITIONS SHOULD
REDEVELOP BETWEEN 15Z AND 18Z FOR MOST TERMINALS.

SOUTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED AT ALL
TERMINALS EXCEPT FOR A CHANCE OF LIFR TO IFR CONDITIONS AT COASTAL
TERMINALS BETWEEN 10Z AND 16Z.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR
A 40 PERCENT CHANCE OF IFR TO MVFR CONDITIONS BETWEEN 12Z AND 16Z.

KBUR....VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...HALL
SYNOPSIS...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 17, 4:10 PM PDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
410 PM PDT WED JUL 17 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
410 PM PDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

AN INCREASING SOUTHERLY SWELL WILL BRING A HIGH RISK OF RIP CURERNTS
AT AREA BEACHES BETWEEN THURSDAY AND SATURDAY. THE RISK OF ISOLATED
THUNDERSTORMS WILL INCREASE SUNDAY AFTERNOON OVER THE SANTA
BARBARA...VENTURA...AND LOS ANGELES COUNTY MOUNTAINS AS WELL AS THE
ANTELOPE VALLEY.

* HIGH RIP CURRENT RISK.....SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.